MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that during an implantable collamer lens (icl) implantation procedure, the lens was implanted upside down.Lens intraoperatively implanted and removed.Lens was repositioned.Later, lens was replaced.Problem was resolved.Cause of event was not reported.
 
Additional Manufacturer Narrative
B5 - no repositioning took place.Lens was intraoperatively implanted, removed and replaced.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr
suite 210
monrovia, CA 
MDR Report Key20494415
Report Number2023826-2024-04840
Device Sequence Number3615317
Product Code QCB
UDI-Device Identifier00840311312658
UDI-Public(01)00840311312658(11)240629(17)270531
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVTICM5 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/19/2024
Date Device Manufactured06/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOAM TIP PLUNGER, LOT# 1728001.; MSI-PF, LOT# 00007.; SFC-45, LOT# 1761513.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale